The Lupus Forum banner
1 - 11 of 11 Posts

·
Registered
Joined
·
6 Posts
Discussion Starter · #1 ·
Hi! I have been on prednisone for 8months now. The highest dose I got to was 40mg in June. I have been slowly coming down and am currently on 22.5mg (17.5 in the am and 5mg in the pm). I'm feeling great. My main concern is the swelling. I don't feel or look like myself anymore. This is mostly the swelling in the face, neck, shoulders, belly, ankles, feet. And of course I get up to pee in the middle of the night at least 3-4times a night.
I had been on 20mgs earlier in the year and I never had any swelling. Only when I did the big jump up to 40mg did the swelling begin. So now my question is, when will the swelling go down?
Does it gradually go down as you decrease your dosage? Or does the swelling stick around until you are completely off of the prednisone?
I recently started taking cellcept. The docs are hoping the cellcept will replace the prednisone to have me completely off of it one day.

Any input will help! Thanks!
 

·
Registered
Joined
·
7 Posts
Hi! From my personal experience, the swelling went down once the doctors began decresing my prednisone. It took me a while to feel like I looked like myself again but what was more important was that I was feeling good. I'm back on prednisone now due to a relapse but I know that once the doses go down...so will the swelling.
Keep faith and God bless! ~Liz
 

·
Registered
Joined
·
3,471 Posts
Hi Nola, most of us here know where your comming from, i still dont feel or look like my self, but its very slowly comming off, i have got down to 7.5mg pred, and also put on cellcept this febuary, hang in there like lots of us, the swelling will go, ive lost 13 1bs up to now, but only as the pred got down, it will go.

take care Lin xx
 

·
Registered
Joined
·
5 Posts
Hi all! I've been on prednisone since June. I've been on 30mg but sometimes have to up it to 40. I can't get off it until the methotrexate kicks in. Problem is, I can't be on methotrexate until I get off antibiotics! So, here we go. I've got the prednisone puff going on :( and I get really irritable and feel pretty down a lot of the time. But it's the irritability that gets to me because I'm not that way. I have less patience. I just want off the prednisone fast so I can find my face through all this puff and be my happy mellow self again!!! I can live with the puff for a while, but I can't stand getting so irritable. It's not me!

Anyone deal with these prednisone issues?

Peace and hugs,
Bobbi
 

·
Registered
Joined
·
11 Posts
Hi

I am on prednisilone at the mo have been on 60mg now down to 20mg i had some probs on the higher dose was happy and active but as the dose lessened so the sweling has set in. I am also on cyclophosphamide planquel and all the bone density drugs due to duration of steroids.

I asked my dr why high dose pred was easier than low dose and he said (he is right too) that higher doses make you more active and manic thus making with the swelling go down. I also lost weight at that time,and now the lower the dose the less well i feel. However my emotional state is no longer laid back. I do not like steroids at all i do not recognise my face now as i am all jowly and my neck , belly and feet are swollen all the time.

Yes i felt well of a sort on high dose pred but could not relax to enjoy it as i was always on the go and sleeping was difficult.
Hang on in there and hopefully you will get off of the drug, but remeber even with all the side effects this drug does help with any flares etc.
 

·
Me and My Bestfriend/Mom!
Joined
·
16 Posts
I am in the same boat as you right now!

Hey There,

Your post could have been writen out of my life story! I am
dealing with the same exact issues - I was on 60mg daily
since Feb of this year along with IV Steroids on three differnt
hospital stays - All of which made me not even reconize myself
anymore - My face is so swollen and round - My neck just hangs
and I have the hump on my upper back - Worst of all my stomach
blew up and I got this huge strech marks, leaving the skin so thin -
So even after all this goes away I am going to be stuck with the
marks -

I have been able to drop from 60mg to 10mg over a couple of
months - I too am on Cellcept 3000mg daily in order to keep
the flares away while I make this drop - I am now going to drop
by 1mg until I get to 5mg which is where my doctor wants to
leave me - He said it would help out with the inflamation and
joint pain etc -

Some of the swelling has gone down and my face doesnt
hurt anymore - But I still dont look like me - I am reasured
by my doctor that it will get back to normal over the next
couple of months - I pray he is right - It can get you
down - I hate when I walk by a mirror and catch a glance
of myself -

Keep my posted on how you are doing and feel free to
email me direct - I can even send you a pic of my face -
Take care and I hope to talk to you soon - Christy
 

·
Moderator
Joined
·
4,446 Posts
HIya.. I have been on varying doses since last year, trying to get down to 5mgs where I will have to stay. I don't have too many probs.. 40mgs is the highest when flaring but only for a week, then dropping down slowly. under 10mgs is when things get tricky and when the swelling reduces for most,(I was lucky had no swelling and lost weight). I am down to 7mgs and with the change of weather having joint pains again...grrrr, but copeable with.:) It is an individual journey and I would still rather have this than the agony I was in last year... just hope I can get to 5mgs... again!! Here's hoping;)
Claire X
 

·
Janet
Joined
·
32 Posts
Well, when they increased my steroids from 10 up to 60 mg...I was as strong as a horse and as BIG AS A COW! I gained 30 pounds in 2 months. Talk about miserable. My daughter and i went shopping at a furniture store and we were just walking around...just looking....then what the heck did i just see in that mirror.....ME! OMG! i was disgusted! We left right away! So i know that weight gain! Now im back down to 10 and still trying to lose the 30 pounds! It's tough and im trying. We all want to be our old self again! Maybe one day? Hang in there!
 

·
Me and My Bestfriend/Mom!
Joined
·
16 Posts
Lupus Sucks

Yea the extreme weight gain was depressing and hard on my
body and joints - I started the steroids in Feb and put on
almost 60 pounds since then - So the combination of the
weight gain, moon face, hump back etc I dont even reconize
the person looking back at me in the mirror - My little boy
saw my bright red strech marks from this and said "thats
freaky looking, when is that going to go away" - So many
changes to my body and my looks that I just dont feel like me
right now -

I have even started asking my husband of 12 years to please
not look at me until I have put my clothes on -

I know many of you have delt with the same issues and I am
sorry for complaining but its just weighing heavy on my heart
and mind right now -

I saw a shirt that said "Lupus Sucks" and I have to say I
could never agree more with that statment than right now -


Christy
 

·
Registered
Joined
·
12 Posts
Hang in there. The steroids are one of the things we have right now that will help put us into remission. It is a slow progress. As you get off steroids you will slowly start to look like yourself again and feel like your old self. It is so hard. Think positive. I have had to take them 6 times starting at 40 mgs. which took a year and a half to taper down to zero. I always say you have to trick your body into with steroids remission.
Sincerely,
Mary Ann
 

·
Me and My Bestfriend/Mom!
Joined
·
16 Posts
Thank you Mary Ann - Your right about tring to stay positive
even though its really hard to - Some days harder than others -
But just being able to chat with other people that are going threw
the same issues helps - Also I am so lucky to have my moms
support - She celebrates the good days with me and holds my
hand threw the bad days - I am truely blessed -

I am struggling right now - Could just be my body having to adjust
to the new lower dose and my hormones ect tring to get back in line -
But boy how do I wish it would happen now -
 
1 - 11 of 11 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top